Find Support

Tumor Aches

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Tumor Aches

Posted By
THMoore
10/17/2020 2:42pm
View other posts by
Activity
Replies: 2

Has anyone experienced having their tumor ache on and off while taking the IPI/NIVO Combo? I have a tumor on my liver right below the skin. It has been aching on and off since my second infusion. Just wondering, I take my third dose this Tuesday.

Hugs
Trent

TimCT - (10/19/2020 - 4:44pm)

Hi Trent,

Mine have ached on and off in the past. It would come and go, each seemed to take their turn. This took place before and during my time on the Ipi/Nivo combo, which I had a partial response to. In the beginning I thought it might be because of inflammation of the tumor due to an immune response, though since I've started the Braftovi and Mektovi my palpable tumors have all but disappeared, painlessly.

This may very well be due to the different types of meds and how they work in the body - one by activating the immune system to attack the tumor, and one by affecting the tumor directly and inhibiting proliferation. (My apologies to the much more learned members of the board for my gross over simplification)

Perhaps we can 'feel' an immune response and the accompanying inflammation more than if the tumor was just dying on the vine, such as it is? These are all guesses, unfortunately. I was never able to get an answer, and when I reported tumor pain to my oncologist, he was never particularly impressed, one way or the other. Its a lot like my question a tumor being found to have central necrosis - it might have central necrosis because its dying, it might have central necrosis because its eating everything around it.

Its all very frustrating, but keep fighting the good fight one day at a time!

Tim

Johnjk04 - (10/20/2020 - 9:20am)

Trent, you got this. The aches that you are feeling is proof that the Ippi / Nivo is going to work. You are very fortunate, wishing you an exemplary future.

John J Kissane